Dry Eyes,B12 Deficient, stomach issues due to H.Phylori

HI All,

I affected with H.Phylori on AUG 2014 , took H.phylori antibiotic & PPI for two weeks and then followed by mastic gum two weeks. Got twitching at the end for one week and goes away. I thought it happen due to H.Phylori and it gone after taking medicine. After two months, started feeling eye problem and diagnosed as Dry eye on Dec 14. I was taking Thera tears and several eye drops , some minor improvement found in Feb 15. One day got fever and took 4 Advil Gels, which created the stomach problem again and started with bletching , and twitching. After 10 days of symptoms , i went to doctor and found that B12 deficiency. Later reading through all articles, i understand all these issues happened due to Proton Pump Inhibitors. In order to Kill H.Phylori , PPI was given to me it made me B12 deficient which can lead to more deadly diseases. I was very very healthy person but Proton Pump Inhibitors made me to narrow down my life. I dont know still how many problems i have which needs to be checked. I have taken 1 B12 injection but no improvement found yet, waiting for another B12 next week. Anyone who affected with Muscle twitching got fixed aftert treatment? I saw many people write their concerns and their situation which is helpful, but after their one message i dont see further message from them, so we dont know what happened to their life. Please keep posting your status so that will be helpful to everyone. I am very concerned about my life, i am just 29 age.

Thanks

9 Replies

oldestnewest
  • Hi, I'm also b12 deficient and have dry eyes. The injections helped with my muscle problems and tiredness but did not help my eyes. I think for me it took the full set of injections and then a good fees before I felt better, you just have to give it time I'm afraid. Do you know what's causing your dry eyes? I've being trying to find out what caused mine for ages now :/

  • Hi kuttipayyan ,

    Firstly welcome here! I understand what you are saying, people come here ask questions and ten leave, but on the whole that means they got better, can now just get on with life. Usually no news is good news I expect. My status of over 14 years diagnosed PA is that I am very well! It did take some time and I also became folate def etc and some other issues have been addressed, but now have got my treatment just right and am just doing well. Both my two kids were diagnosed ion their early twenties, they both are doing fine. So good news to be had and to look forward to, with the right treatment you really will feel a lot better, I hope for you that will be soon!

    Dry eyes can be caused by Sjögren syndrome; it is an autoimmune disorder, having one autoimmune disorder can mean you are more likely to have more, not that you will have to get more, but it is a possibility.

    See:

    labtestsonline.org/understa...

    Having had H.Phylori can damage/ change your parietal cell. Parietal cells are responsible for secretion of hydrochloric acid and also produce intrinsic factor (IF), resulting in bad/ no uptake of vit B12 (B12 needs to be connected to IF), besides that PPI's can induce achlorhydria see:

    emedicine.medscape.com/arti...

    "Chronic inflammatory changes related to gastric Helicobacter pylori infection can also induce parietal cell changes. "

    "Parietal cells are responsible for secretion of hydrochloric acid and also produce intrinsic factor."

    It took me some 3-4 months to feel the benefit of the B12 injections, so be patient, it can take some time, but hopefully you will feel a lot better soon,

    Kind regards,

    Marre.

  • Hi Marre,

    Thanks a ton for positive words. I used to read the comments/blogs but don't reply thinking no body will respond to it. But all of these replies giving me more hope to do better. I was thinking that all of them not replying after their first post could be something bad. As everyone, i am also curious to know how their problems improved and how they have been treated that helped them. Before AUG 14 , i did not went to doctor for anything for more than 10 years, suddenly all new issues appearing in my body bothering me a lot. I took medicine for AUG month to cure H.Phylori, i was doing well. I went to India for vacation and come back after one month November and came to know that i have dry eyes. Somehow i was managing the dry eyes, then in February i got fever. It exist one day only, unfortunate thing is i took Advil 4 gels which started my stomach problem followed by twitching and found that B12 dificiency. I dont know how much problems could B12 deficiency has caused in my body. Could you advice whom i need to contact to check my stomach issues/other issues due to B12 deficient. Also can we take B12 injections twice a week? or we need to take one/week? Doctor advised me to take 1000 mcg cyanocobalamine tablet/day , if intrinsic factor is dead and can not absorb B12 from small intestine how come this oral tablet will work.

    I strongly beleive, PPI's only damaged my stomach and caused intrinsic factor to fail which in turn caused the B12 deficiency. Anyone who take PPI's should be checked for B12 after the treatment , but no doctor advise this to patients.

    Thank you so much all, I will keep on looking into the comments daily.

  • Hi kuttipayyan ,

    We do try to answer all posts, its just difficult with this forum format to see what has been posted where etc and previous posts are difficult to find again.

    Think it would be best to see a gastro, have further investigations and check that the H Pylori has actually gone as it is very difficult to get rid of. It will also possibly help to decided if tablet form of B12 is any good for you, a follow up blood test would show if you are taking B12 up from the tablets. PPI's do damage the stomach and do interfere with uptake of B12, its just that H Pylori does a lot of damage so that is why I gave you those links.

    Are you on B12 injections?

    Kind regards,

    Marre

  • Yes, I took 1 B12 injection last week and doctor told me to get another 3 injections in next 3 weeks.

    Thanks

    Jana

  • Hi Jana,

    Hopefully you will feel a lot better once the B12 injections have sorted out your body, only 4 injections seems a bit mean though, usually its 6 for loading dose and then on to maintenance of one every 3 months depending on what kind of B12 you are getting. I hope you will feel an Improvement soon, it can take time (think more weeks and or months) but if not, after a good time gap, ask to see a gastro is what I'd do with your history, check that the H Pylori has gone and your stomach acid is OK etc.

    I hope this helps,

    Kind regards,

    Marre.

  • I used to have dry eyes which has settled on b12

    I also used to get a lot of muscle twitching in my thighs after exercise eg even a walk. This has also stopped

    I never actually associated them with b12 deficiency

  • Btw did you only take PPI for 2 weeks? If so seems more likely you were going to get b12 problem over time due to stomach problem anyway. It takes years to become deficient. IMHO

    Obviously PPI doesn't help b12 deficiency though

  • Muscle twitching can also be other deficiencies - hey if you have one why not collect the set?

    I was low Vitamin D (vital means 'for life') for years, led to allsorts - but Vit D controls calcium - one suspect for muscle twitch - just a place to start.... loads more...

    If only we could claim on the long-term affects of pp inhibitors!

You may also like...